Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jan 13, 2006, 5:19 PM EST for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 5:19 PM EST (22:19 UTC)
- Expired
- Jan 13, 2006, 5:45 PM EST
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 132220 SVRMFL FLC099-132245- /O.NEW.KMFL.SV.W.0001.060113T2219Z-060113T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 519 PM EST FRI JAN 13 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 545 PM EST * AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON...OR 9 MILES WEST OF LAKE WORTH...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... ROYAL PALM BEACH BY 520 PM EST GREENACRES CITY BY 525 PM EST HAVERHILL BY 530 PM EST WEST PALM BEACH BY 545 PM EST SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADO WITH LITTLE OR NO WARNING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2670 8033 2655 8023 2676 7975 2699 7991 $$ RGH
2 follow-up statements
000 WWUS52 KMFL 132233 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 532 PM EST FRI JAN 13 2006 FLC099-132245- /O.CON.KMFL.SV.W.0001.000000T0000Z-060113T2245Z/ PALM BEACH FL- 532 PM EST FRI JAN 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR EAST CENTRAL PALM BEACH COUNTY... AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENACRES OR JUST SOUTHWEST OF WEST PALM BEACH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORIDA GARDENS...PORT OF PALM BEACH...NORTH PALM BEACH...WEST PALM BEACH... RIVIERA BEACH...PALM BEACH GARDENS...FAU NORTH CAMPUS...PALM BEACH SHORES...PALM BEACH...PALM SPRINGS...GREENACRES CITY AND HAVERHILL. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2670 8033 2655 8023 2676 7975 2699 7991 $$ RGH
000 WWUS52 KMFL 132248 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 546 PM EST FRI JAN 13 2006 FLC099-132256- /O.EXP.KMFL.SV.W.0001.000000T0000Z-060113T2245Z/ PALM BEACH FL- 546 PM EST FRI JAN 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY EXPIRES AT 545 PM EST... AT 545 PM EST...THE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS DIMINISHED IN INTENSITY AND WAS MOVING OFFSHORE OVER THE ATLANTIC WATERS. FOR THIS REASON THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NEVERTHELESS...HEAVY RAIN...WIND GUSTS TO 30 MPH AND FREQUENT LIGHTNING IS STILL POSSIBLE OVER THIS SECTION OF PALM BEACH COUNTY. LAT...LON 2670 8033 2655 8023 2676 7975 2699 7991 $$ RGH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:43 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 13, 2:43 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 243 PM EST FRI JAN 13 2006 ...COLD AIR AND GUSTY WINDS IN STORE FOR SATURDAY... .DISCUSSION...WATER VAPOR IMAGERY IS DEPICTING A VIGOROUS SHORT WAVE MOVING INTO THE TENNESSEE VALLEY. SURFACE ANALYSIS SHOWS THE TRAILING COLD FRONT POISED TO ENTER THE NORTHWEST CORNER OF THE FLORIDA PANHANDLE. FOR THIS AFTERNOON AND TONIGHT...WINDS ACROSS SOUTH FLORIDA ARE VEERING SOUTH AND SOUTHWEST AHEAD OF THIS SYSTEM...WITH MOISTURE VALUES CONTINUING TO RISE. AS EVIDENCE...DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA...WITH GPSMET PRECIPITABLE WATER VALUES IN EXCESS OF 1.6 INCHES. RUC ANALYSIS SHOWS LOW LEVEL MOISTURE CONVERGENCE POOLING OVER THE AREA THIS AFTERNOON ALONG WITH INCREASED H7-H5 OMEGA VALUES. RADAR IS SHOWING SCATTERED SHOWERS ALONG WITH A FEW LIGHTNING STRIKES...MAINLY OVER INLAND SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES WHERE SOUTH TO SOUTHEAST LOW LEVEL COVERGENCE IS FAVORED. EXPECT INCREASED COVERAGE AS THE TROUGH AXIS APPROACHES FROM THE GULF OF MEXICO AND SOUTHWEST FLOW INCREASES. THE ATMOSPHERE REMAINS MODESTLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 J/KG. FOR THE EVENING...THERE WILL BE JUST ENOUGH MOISTURE...DEEP LAYER UNIDIRECTIONAL SHEAR...AND INSTABILITY TO SUPPORT CONTINUED SCATTERED SHOWERS THROUGH THE NIGHT...WITH PERHAPS EVEN GREATER COVERAGE ALONG THE EAST COAST ...TO INCLUDE ISOLATED THUNDERSTORMS. THE FRONT IS EXPECTED TO MOVE THROUGH THE PENINSULA BY EARLY TOMORROW MORNING...WITH SHOWERS DECREASING AFTER MIDNIGHT. FOR SATURDAY...A DISTINCTLY DRIER AND COOLER AIRMASS WILL FOLLOW TOMORROW...TIGHTENING THE PRESSURE GRADIENT SETTING UP BREEZY TO WINDY CONDITIONS TOMORROW. MODEL SOUNDINGS SHOWS DRY ADIABATIC LAPSE RATES WITH AROUND 30 KNOT GRADIENT FLOW THROUGH 850 MB. EXPECT STRONG GUSTS ACCORDINGLY. SURFACE WINDS WILL GENERALLY BE 15 TO 20 KNOTS OVER LAND...ALTHOUGH SPEEDS CLOSE TO WIND ADVISORY LEVELS IS NOT OUT OF THE QUESTION NEAR COASTAL SITES. BELOW NORMAL TEMPERATURES WILL FOLLOW BEHIND THE FRONT...WITH HIGHS MAINLY IN THE 60S. SATURDAY NIGHT...BOUNDARY LAYER RIDGE WILL STILL BE TO THE WEST OVER THE GULF ALLOWING CONTINUED NORTH WEST FLOW OVER THE AREA AS WELL AS COLD AIR ADVECTION. WHILE SKIES WILL BE MOSTLY CLEAR BY THEN...GRADIENT FLOW SHOULD BE ENOUGH TO PREVENT WIDESPREAD RADIATIONAL COOLING. TEMPERATURES WILL BE LOW ENOUGH TO EXPECT COLD WIND CHILLS INTO THE LOWER TO MID 30S OVER MAINLY INTERIOR SOUTH FLORIDA BY SUNDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED. SUNDAY AND SUNDAY NIGHT...WINDS WILL DIMINISH BY SUNDAY AS THE RIDGE BUILDS. TEMPS WILL REMAIN BELOW NORMAL THROUGH SUNDAY HOWEVER. BY SUNDAY NIGHT...WINDS WILL DECOUPLE AND ALLOW TEMPS TO DROP AGAIN INTO THE 30S. PATCHY FROST IS POSSIBLE BY MONDAY MORNING IN PROTECTED AREAS NEAR THE LAKE IF MAV GUIDANCE IS CORRECT...HOWEVER MET MOS IS COMING A FEW DEGREES WARMER BY THEN...INDICATING SOME AIRMASS MODIFICATION WILL BE AT WORK. WILL HOLD OFF ON MENTIONING FROST FOR NOW. FOR MONDAY THROUGH NEXT WEEK...RIDGE BUILDS EAST WITH RETURN FLOW COMMENCING BY MONDAY. TEMPS RECOVER TO SLIGHTLY ABOVE NORMAL VALUES THROUGH MID WEEK. MOISTURE WILL REBOUND BUT RAIN CHANCES WILL BE VERY LIMITED UNTIL THE NEXT FRONT ARRIVES ON THURSDAY. && .MARINE...STRONG WINDS TO START TOMORROW BEHIND THE FRONT REQUIRING SMALL CRAFT ADVISORIES IN ALL WATERS. WILL SEE OCCASIONAL GUSTS TO MINIMIAL GALE FORCE AS WELL. WINDS AND SEAS WILL GRADUALLY DIMINSH THROUGH SUNDAY AND MONDAY. && .FIRE WEATHER...DEW POINTS WILL DROP RAPIDLY ENOUGH TO DIP RELATIVE HUMIDITIE JUST BELOW CRITICAL THRESHOLDS TOMORROW AFTERNOON. BECAUSE OF THE POTENTIAL FOR 15 MPH WINDS...NOT TO MENTION STRONG GUSTS...THERE IS ENOUGH CONCERN TO ISSUE A FIRE WEATHER WATCH FOR TOMORROW AFTERNOON FOR SOUTHEAST FLORIDA. RHS WILL BE FAIRLY LOW ON SUNDAY AS WELL AND A WATCH/WARNING MAY BE NECESSARY THEN AS WELL. THE ONLY MITIGATING FACTOR WILL BE COOL AFTERNOON TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 58 66 43 65 / 60 0 0 0 FORT LAUDERDALE 61 71 42 69 / 60 0 0 0 MIAMI 61 69 45 70 / 50 10 0 0 NAPLES 59 64 45 66 / 50 0 0 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY AFTER MIDNIGHT THROUGH SATURDAY. GM...SMALL CRAFT ADVISORY ON SATURDAY. && CHRISTENSEN
Hazardous weather outlook, Jan 13, 9:50 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 950 AM EST FRI JAN 13 2006 FLZ063-066>075-141500- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 950 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, ESPECIALLY FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY DOWNPOURS. WAVES: OFFSHORE ATLANTIC SEAS WILL BUILD TO NEAR 7 FEET AFTER MIDNIGHT TONIGHT AS WINDS TURN WESTERLY AND INCREASE TO NEAR 20 KNOTS BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...VERY WINDY AND TURNING COLDER SATURDAY THROUGH SUNDAY... ...HAZARDOUS MARINE CONDITIONS THIS WEEKEND... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE TONIGHT THROUGH SATURDAY MORNING. COLD AIR WILL POUR INTO SOUTH FLORIDA SATURDAY ON STRONG GUSTY NORTHWEST WINDS FROM 20 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 35 MPH. LOW TEMPERATURES SATURDAY NIGHT ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S INTERIOR TO THE 40S AT THE COASTS. THESE COLD TEMPERATURES COMBINED WITH A BRISK WIND WILL CREATE WIND CHILL VALUES IN THE 30S ACROSS THE AREA, AND POSSIBLY EVEN THE 20S ACROSS THE LAKE OKEECHOBEE REGION. AS A RESULT, A WIND CHILL ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA SATURDAY NIGHT. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY, THOUGH TEMPERATURES WILL AGAIN BE COLD SUNDAY NIGHT. ANY INLAND WIND PROTECTED AREAS HAVE THE POSSIBILITY OF FROST FORMATION SUNDAY NIGHT AND EARLY MONDAY MORNING. MARINE CONDITIONS WILL DETERIORATE RAPIDLY ON SATURDAY, AS WINDS INCREASE TO 30 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS BEHIND THE COLD FRONT. WINDS AND SEAS WILL SLOWLY SUBSIDE SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND EARLY SATURDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jan 13, 4:42 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 442 PM EST FRI JAN 13 2006 FLZ067-068-132230- PALM BEACH EASTERN-PALM BEACH WESTERN- 442 PM EST FRI JAN 13 2006 AT 439 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WELLINGTON...OR 16 MILES WEST OF LAKE WORTH...MOVING NORTHEAST AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:41 PM EST | Special Marine Warning | MFL | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.